Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

See all formats and pricing
More options …
Volume 68, Issue 2


On the alexander dual of path ideals of cycle posets

Anda Olteanu
  • “Mircea cel Batran” Naval Academy Faculty of Marine Engineering, Fulgerului Street, no. 1 900218, Constanta, Romania
  • Simion Stoilow Institute of Mathematics of the Romanian Academy Research group of the project, PD-3-0235 P.O.Box 1-764, Bucharest 014700 Romania
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Oana Olteanu
  • University Politehnica of Bucharest Faculty of Applied Sciences Splaiul Independenţei, No. 313 060042, Bucharest Romania
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-03-31 | DOI: https://doi.org/10.1515/ms-2017-0103


We consider the Alexander dual of path ideals of cycle posets, and we compute the Castelnuovo-Mumford regularity. As a consequence, we get the projective dimension of path ideals of cycle posets. Our results are expressed in terms of the combinatorics of the underlying poset.

MSC 2010: Primary 13F55 Secondary 13C15; 13C14

Keywords: path ideals; posets; Castelnuovo-Mumford regularity; Hasse diagram; Alexander duality

The first author was supported by a grant of the Romanian Ministry of Education, CNCS-UEFISCDI, project number PN-II-RU-PD-2012-3-0235.


  • [1]

    Alilooee, A.—Faridi, S.: Graded Betti numbers of path ideals of cycles and lines, J. Algebra Appl. 17 (2018), 17 pp.Google Scholar

  • [2]

    Banerjee, A.: Regularity of path ideals of gap free graphs, J. Pure Appl. Algebra 221(10) (2017), 2409–2419.CrossrefGoogle Scholar

  • [3]

    Bouchat, R. R.—Hà, H. T.—O’Keefe, A.: Path ideals of rooted trees and their graded Betti numbers, J. Comb. Theory Ser. A 118 (2011), 2411–2425.CrossrefGoogle Scholar

  • [4]

    Bruns, W.—Herzog, J.: Cohen-Macaulay Rings, Cambridge University Press, Cambridge, 1993.Google Scholar

  • [5]

    Conca, A.—De Negri, E.: M-sequences, graph ideals and ladder ideals of linear type, J. Algebra 211 (1999), 599–624.CrossrefGoogle Scholar

  • [6]

    Eagon, J. A—Reiner, V.: Resolutions of Stanley-Reisner rings and Alexander duality, J. Pure Appl. Algebra 130 (1998), 265–275.CrossrefGoogle Scholar

  • [7]

    Erey, N.: Multigraded Betti numbers of some path ideals, arXiv:1410.8242.Google Scholar

  • [8]

    Greuel, G.-M.—Pfister, G.—Schönemann, H.: Singular 2.0. A Computer Algebra System for Polynomial Computations. Centre for Computer Algebra, University of Kaiserslautern, 2001, http://www.singular.uni-kl.de.

  • [9]

    Hà, H. .—Woodroofe, R.: Results on the regularity of square-free monomial ideals, Adv. Appl. Math. 58 (2014), 21–36.CrossrefGoogle Scholar

  • [10]

    He, J.—Van Tuyl, A.: Algebraic properties of the path ideal of a tree, Comm. Algebra 38 (2010), 1725–1742.CrossrefGoogle Scholar

  • [11]

    Herzog, J.: A Generalization of the Taylor Complex Construction, Comm. Algebra 35) (2007), 1747–1756.Google Scholar

  • [12]

    Huneke C.—Dao, H.—Schweig, J.: Bounds on the regularity and projective dimension of ideals associated to graphs, J. Algebraic Combin. 38 (2013), 37–55.CrossrefGoogle Scholar

  • [13]

    Kubitzke, M.—Olteanu, A.: Algebraic properties of classes of path ideals of posets, J. Pure Appl. Algebra 218 (2014), 1012–1033.CrossrefGoogle Scholar

  • [14]

    Madani, S. S.—Kiani, D.—Terai, N.: Sequentially Cohen-Macaulay path ideals of cycles, Bull. Math. Soc. Sci. Math. Roumanie 54 (2011), 353–363.Google Scholar

  • [15]

    Morey, S.—Villarreal, R. H.: Edge ideals: algebraic and combinatorial properties. In: Progress in Commutative Algebra 1. Combinatorics and Homology (C. Francisco, L. C. Klingler, S. Sather-Wagstaff and J. C. Vassilev, eds.), De Gruyter, Berlin, 2012, pp. 85–126.Google Scholar

  • [16]

    Terai, N.: Generalization of Eagon-Reiner theorem and h-vectors of graded rings, preprint, 2000.Google Scholar

  • [17]

    Vasconcelos, W. V.: Computational Methods in Commutative Algebra and Algebraic Geometry, Springer-Verlag, 1998.Google Scholar

  • [18]

    Villarreal, R. H.: Cohen-Macaulay graphs, Manuscripta Math. 66 (1990), 277–293.CrossrefGoogle Scholar

About the article

Received: 2015-10-26

Accepted: 2016-11-18

Published Online: 2018-03-31

Published in Print: 2018-04-25

Citation Information: Mathematica Slovaca, Volume 68, Issue 2, Pages 319–330, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0103.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in